Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Diffraction of spherical waves by a toroidal obstacle: eikonal approach to excitable reaction-diffusion systems

Mulholland, A.J. and Gomatam, J. and McQuillan, P. (1996) Diffraction of spherical waves by a toroidal obstacle: eikonal approach to excitable reaction-diffusion systems. Proceedings A: Mathematical, Physical and Engineering Sciences, 452 (1955). pp. 2785-2799.

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

Diffraction of spherical waves by a toroidal obstacle is analysed using the eikonal approximation to the reaction-diffusion equations with excitable kinetics. We demonstrate the existence of two stationary spherical wave segments, one larger and the other smaller than a hemisphere, blocking the hole of the torus. A detailed stability analysis indicates that the former is unstable and the latter is stable. This analysis suggests that the trapping of a spherical wave front by a toroidal obstacle may be verified experimentally using a chemical medium like the Belouzov-Zhabotinsky reagent in the excitable regime.

Item type: Article
ID code: 18662
Keywords: Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Mrs Carolynne Westwood
    Date Deposited: 15 Oct 2010 13:57
    Last modified: 06 Dec 2013 21:31
    URI: http://strathprints.strath.ac.uk/id/eprint/18662

    Actions (login required)

    View Item